Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Tampa Bay, FL

January 8, 2011Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 8, 2011, 1:54 PM EST for Sumter County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 1:54 PM EST (18:54 UTC)
Expired
Jan 8, 2011, 6:00 PM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS82 KTBW 081854
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
154 PM EST SAT JAN 8 2011

..RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR THE
NATURE COAST COUNTIES..

.A DRY AIR MASS WILL COMBINE WITH WINDS AROUND 15 MPH TO BRING
PERIODS OF READ FLAG WARNING THROUGH THE EARLY EVENING HOURS.

FLZ039-042-043-048-082300-
/O.NEW.KTBW.FW.W.0001.110108T1854Z-110108T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
154 PM EST SAT JAN 8 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

DRY AIR IS NOW FILTERING INTO THE NATURE COAST COUNTIES. RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT CAN COMBINE WITH WINDS NEAR 15
MPH TO BRING PERIODS OF RED FLAG WARNING CONDITIONS THROUGH THE
REST OF THE AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 10:16 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 8, 10:16 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1016 AM EST SAT JAN 8 2011

.UPDATE...
QUIET MORNING ACROSS THE REGION WITH A THIN LINE OF CLOUDS ALONG
THE WEAK COOL FRONT MOVING SOUTHWARD THROUGH THE NATURE COAST.
BOUNDARY WILL MOVE THROUGH THE REST OF THE REGION THIS AFTERNOON
WITH BREEZY WEST TO NORTHWEST WINDS BEHIND IT BRINGING MORE COOL
DRY AIR INTO THE AREA. OVERALL THE CURRENT GRIDS/ZONE FORECAST
LOOK GOOD WITH NO MORNING UPDATE PLANNED...BUT WILL RESISSUE ZONES
FOR TYPO.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES TODAY WITH FEW-SCT
CLOUDS AND WESTERLY WINDS BECOMING NW AFTER 00Z AS A DRY WEAK
FRONTAL BOUNDARY MOVES ACROSS THE AREA.

&&

.MARINE...
WEST TO NORTHWEST WINDS WILL INCREASE AS THE COOL FRONT MOVES
THROUGH THE WATERS THIS AFTERNOON AND WILL LEAVE SMALL CRAFT
ADVISORY AS IS AT THIS TIME. WINDS WILL SHIFT TO NORTH NORTHEAST
TONIGHT AND DIMINISH AS HIGH PRESSURE BUILDS IN FROM THE NORTH.
PRESENT MARINE FORECAST ON TRACK WITH NO MAJOR CHANGES PLANNED FOR
LATE MORNING FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  68  42  63  52 /   5   0   5  10
FMY  73  46  71  56 /   5   0   5  10
GIF  69  39  64  50 /   5   0   5  10
SRQ  68  44  66  54 /   5   0   5  10
BKV  65  33  63  48 /   5   0   5  10
SPG  66  47  61  54 /   5   0   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
     20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
     TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
     OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Jan 8, 5:18 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
518 AM EST SAT JAN 8 2011

FLZ039-042-043-048>052-055>057-060>062-065-081630-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
518 AM EST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR AND OFFSHORE
WATERS THROUGH LATE THIS AFTERNOON. A REINFORCING DRY COLD FRONT
WILL MOVE THROUGH THE REGION TODAY. NORTHWEST TO WEST WINDS
AROUND 20 KNOTS WILL KEEP SEAS IN THE 4 TO 6 FOOT RANGE NEAR
SHORE AND 5 TO 7 FEET OFFSHORE. THE BREEZY ONSHORE FLOW WILL
PRODUCE CHOPPY SURF AND WILL ALSO INCREASE THE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY.

...FIRE WEATHER IMPACT...
HUMIDITY VALUES MAY APPROACH 35 PERCENT ACROSS THE LEVY COUNTY THIS
AFTERNOON...BUT LONG DURATIONS BELOW 35 PERCENT ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...WIND AND SEA IMPACT...
WINDS WILL DECREASE SOME AS THEY VEER INTO THE EAST ON SUNDAY.
WIND WILL BECOME SOUTHEAST TO SOUTH AND INCREASE TO AROUND 20
KNOTS SUNDAY NIGHT INTO MONDAY AS THE NEXT STORM SYSTEM MOVES
BY TO THE NORTH AND A TRAILING COLD FRONT SWEEPS SOUTH THROUGH
THE WATERS DURING MONDAY NIGHT AND TUESDAY. THE STRONG AND GUSTY
WINDS IN THE WAKE OF THE FRONT WILL KEEP SEAS ELEVATED THROUGH
MID WEEK WITH ROUGH BOATING CONDITIONS EXPECTED.

...FIRE WEATHER IMPACT...
DRIER AIR MOVING INTO THE REGION TONIGHT IN THE WAKE OF A COLD
FRONT MAY PRODUCE 1 TO 2 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT
ACROSS THE NATURE COAST ON SUNDAY. ANOTHER COLD FRONT WILL MOVE
THROUGH THE REGION MONDAY NIGHT AND TUESDAY. IN ITS WAKE A DRIER
AIR MASS MAY SUPPORT LONG DURATIONS OF LOW HUMIDITY VALUES BELOW
35 PERCENT FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:29 PM ESTFreeze WarningTBW18 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.